Skin Care Talk banner

1 - 10 of 10 Posts

·
Registered
Joined
·
11 Posts
Discussion Starter #1
I have been on minocycline for about a week and a half to two weeks now, for perioral dermatitis, those little white bumps around my mouth. It seems like my acne has changed in distribution since I started the minocycline and now I have this rash on the bridge of my nose (white heads) and on my cheeks. Does anyone have any idea why this could be happening? Has anyone else experienced a worsening of acne w/ minocycline?
 

·
Registered
Joined
·
7 Posts
I take minocycline, twice a day, and i found positive outcomes from it. I'm not sure that what you are experiencing is directly from the minocycline, it could be just coincidental. Unless you have never had a whitehead before. One other though would be that, i think that minocycline is designed to heal your acne so it might be just drawing out the bacteria inside your pores, therefor leaving them in whitehead form. I am no dermatologist, so i probelly don't know exactly what i'm talking about.. But those are just my ideas
 

·
Registered
Joined
·
4 Posts
It may be an initial "bringing to the surface" of acne beneath the skin. I was on Minocin for 5 months. It got rid of my out-of-control nodular breakouts while I was on it, but now they are slowly coming back. Also, it seemed to change the time I would usually break out. I used to break out before my cycle, now I break out mid-cycle.
 

·
Registered
Joined
·
168 Posts
I never took that but I'm on some other acne medication and I was told it usually get worse before it gets better. I seen the difference from when I first started taking my medication to now. So don't give up hope you only been taking it for two weeks let your body get use to the medicine it should start to minimize slowly. When I first started taking my pill and used my creams I broke out more but, eventually it went away and now my face looks better than it has in a longtime. Hope this helps!
 

·
Registered
Joined
·
61 Posts
Okay... antibiotics are actual harmful to your body.
I first went on something, then tetracycline, then minocycline, and I just stopped taking my newest one.

I had great results with all of them for a little while and then it wore off. :/

They are harmful because they get rid of bacteria while they do infact get rid of the bad bacteria that is a cause of acne they also destroy vital GOOD bacteria. When there is not enough good bacteria that your body needs to fight the bad bacteria off naturally then it becomes an environment where bad bacteria will thrive, thus creating more acne.

Yes it will get worse before it gets better in your case, but then most likely you will be like me and after maybe 4 months or something you will start breaking out again.

Instead of antibiotics take something that will ASSIST your body in fighting acne. Take Probiotics and garlic pill. It should help, as well as investing in a good cleanser, a tea tree oil one perhaps.
 

·
Registered
Joined
·
3,721 Posts
Sometimes it does bring it out, kinda like flushing it out of you, but don't get discouraged- I've heard really positive stuff about it. After a short time you will notice the acne disapearring!
 

·
Registered
Joined
·
7,901 Posts
wait you said you are taking this for dermatitis, rash and whiteheads? you do know all of those mentioned above has nothing to do with acne bacteria right? and the minocyclic antibiotics kill acne bacteria, so since u has dermatitis, rash and whiteheads and none of them have acne bacteria in them but they are just an allergic reaction to something then you shouldnt be taking them.



Skin | care | talk
 

·
Registered
Joined
·
43 Posts
I agree with poisonivy totally. You people are missing a huge part of the skin problem cure and that is to change your diet and add supplements. Everyone wants a quick fix but nobody is willing to take time to learn the root causes and change their lifestyles if need be. You can go to the library and find all of the "real" information you need about your skin problems.
 

·
Registered
Joined
·
4 Posts
After having finished my 5 month course of minocin, my naturopathic doctor put me on probiotics to replace the good bacteria that was killed off. I have also discovered that applying oregano oil topically works- even on nodules (it takes about 5 days)! I usually rub it in twice a day, but I think it would be even more effective 3 times a day.
 
1 - 10 of 10 Posts
Top